MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5600160
Medical Device Problem Codes Arcing (2583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was discarded by the user facility and was not returned for evaluation.The subject lot number was not provided; therefore, a device history review could not be performed.Limited information was provided regarding the use of the subject product.Without a sample to evaluate and based on the limited information provided at this time, root cause could not be determined.As reported by the user facility, no patient injury occurred.The ifu for this product states the necessary warnings to minimize electrosurgical risks and warn for the potential for capacitive coupling and inadvertent burning to the patient.While the contact reported the use of a non-metal cannula, metal cannulas are not required.However, the ifu warnings include: "to minimize the potential for patient injury due to capacitive coupling between the active electrosurgical probe and other nearby metal instruments within the peritoneal cavity, the following precautions must be taken: use all-metal laparoscopic cannula systems." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Information as reported by the user facility: "we have had an issue of arcing off and on while using this disposable laparoscopic instrument.We reviewed the manufacturer¿s ifu, it explicitly states to use only with metal cannula¿s.We use applied medical and ethicon, neither of which has a metal cannula." the irrigation fluid was cleared prior to actuation of the electrosurgical unit.No metal trocars were used and the electrosurgical probe was inserted through the proper sized (non metal) trocar.Contact does not know what the generator voltage was set at.The electrosurgical attachment tip was retracted and locked into the electrosurgical sheath when entering and exiting the abdomen.

Brand Name
ELECTROSURGICAL TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6561738
Report Number1213643-2017-00302
Device Sequence Number649974
Product Code GEI
UDI-Device Identifier00801741077203
UDI-Public(01)00801741077203
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K010444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5600160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1